Anonymous
Anonymous asked in Science & MathematicsMedicine · 9 years ago

Any doctors or ex amphetamine users? I need some advice?

Last december, I overdosed on adderall and had a heart attack. I had been using for a couple years, quite frequently. but the night I overdosed was at the end of a week long binge where I hadnt eaten or slept in days..and probably did about 1,000 mgs collectively the whole week. The night I overdosed I snorted a mix of time release and blues...and was more speedy than ever before. Later that night my heart rose to 165 bpm, and I called an ambulance.

When I went to the hospital they gave me four doses of ativan to bring my heart rate down..but it mixed with the adderall and made me hallucinate really badly. I thought that the hospital had kidnapped me and was doing experiments on me...and I would black out where it felt like I was asleep but was really just staring at the wall. I couldnt remember my name or recognize my mother.

Since then, I have talked to my psychiatrist who said that I probably did some damage to my brain with such a high amount of drugs, and that I'm lucky to still be walking. because of this experience I have severe ptsd and wont ever touch the stuff again, or any drug..because im so afraid of them.

My question is, now when I work out, my heart rate spikes to like 140 even when I'm just walking briskly. I get shaky and have psychosis like symptoms when I drink caffeine. and sometimes I have them without caffeine or anything.

I'm wondering if,

-Its all in my head because I am traumatized, and that I make my bpm spike cuz im scared?

-I did such severe damage that I wont go back to normal?

and finally, is it safe for me to have caffeine or alcohol? I'm afraid that if I drink it will effect my heart negatively.

2 Answers

Relevance
  • Anonymous
    9 years ago
    Favorite Answer

    Long term use of amphetamines can cause permanent cardiovascular damage and it could cause neurological problems as well due to oxygen deprivation of your brain because your heart could not circulate the blood properly. Usually cardiovascular rehabilitation programs include gradually increasing exercise. Your heart rate should not be spiking up to 140 bpm if you are just briskly walking so consider starting with an easy workout and gradually increase how strenuous it is as long as your heart rate doesn't spike.

    As far as caffeine and alcohol go, caffeine is a stimulant so it will raise your heart rate more than normal because you have cardiovascular damage. Alcohol on the other hand, is a depressant so it will lower your heart rate. However, people with cardiovascular damage have to be especially careful changing their heart rate in either direction because increasing your heart rate with a stimulant such as caffeine could cause tachycardia (when the heart beats uncontrollably fast) and depressants such as alcohol could cause bradycardia (when the heart beats too slowly).

    As I am not a doctor (I studied cardiovascular physiology), I would consult with your physician to determine a cardiovascular rehabilitation plan. Also, look into changes in diet to help regulate your cardiovascular system.

  • Anonymous
    9 years ago

    hey i havent had a heart attack but i do know that extended use of amphetamines will cause heart problems like you describe.

    And thats also true with messing up your brain .

    i was addicted to that stuff for a LONG time.

    you have to remember that it is one step away from methamphetamine.

Still have questions? Get your answers by asking now.